Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 18 of 18 Posts
G

·
Discussion Starter · #1 ·
I have been on Paxil now for a couple of weeks. As soon as I started taking 20mg a day (from 10mg) I started developing some very unsettling symptoms and I am wondering if anyone has had them as a side effect of Paxil.Off and on throughout the day, I get bouts of weakness/dizzyness... and last night for the first time I had real bad anxiety - almost as though I had too much coffee or like I had taken one of those cold medicines. Just fuzzy, dizzy, heart pounding.... unsettled. It lasted most of the night. I've also been sweating alot at night.The wierd thing is I took Paxil several years ago and didn't experience anything this severe.Sound familiar to anyone? It's aweful - I want off this ####.thanks in advance for your input...daniel
 
G

·
Discussion Starter · #2 ·
one more thing...also, when I yawn - I feel like my chest and whole body go weaker... it's hard to explain - but I know "yawn" is listed as a possible side effect... so my yawns are different in this way. These are so unsettling - it makes me feel worse and more anxious that something really serious is wrong with me - and that is the primary reason I am on Paxil in the first place!thanks guys
 
G

·
Discussion Starter · #3 ·
I would call the doctor, or at least the pharmacist. I never experienced those side effects, but they are important enough that they should be reported.
 

·
Registered
Joined
·
119 Posts
definately call your Md. I tried paxil for 6 wks and even cut the dose in half and still was unable to tolerate the side effects. Had to stop. Destined to be stressed I guess. Good luck
 
G

·
Discussion Starter · #5 ·
I couldn't take Paxil either. To many side effects. The only anti depressant I could take and it works like a miracle was an otc . SAM-E. Research it, it is wonderful!!
 
G

·
Discussion Starter · #8 ·
Hey guys thanks for all your replies!Yes, I am also on Zestril (Prinivil) which is a blood pressure medication.I hear lots of people have many different types of side effects with this stuff... and some have none. I do know that meds can behave differently at different times of your life. I used to take Immodium and one day I took it and was allergic. Now if I take it it's a trip to the ER!daniel
 
G

·
Discussion Starter · #9 ·
what I was hoping to get was a list of side effects others have had. If you have had any, please list them here... here are all of mine:nausea (big time)dizzinessweaknessanxiety (like having had too much java!)night sweats (started the day I started Paxil)slight muscle aches (like my calves are sore)any others?
 

·
Registered
Joined
·
395 Posts
I took Paxil last Spring for about six weeks. It did wonderful things for my anxiety and I lost some weight while on it, but I had to give it up because of the sexual side effects. They were awful. If not for that, I would have continued with the drug. But everyone reacts differently. Now I take a low dose of Prozac (10mg) everyday and I feel great. But if I bump up to 20 mg. per day, I can't tolerate the side effects. Sometimes it just takes awhile to get the dose right or to adjust to the meds. At any rate,call your doctor or pharmacist. They can tell you if you need to be concerned. Good Luck!
 

·
Registered
Joined
·
203 Posts
Okay, here are the side-effects I experienced in the 3 weeks I took Paxil: 1. Total insomnia. (Actually I slept one night for an hour and a half.. the other nights, i would feel myself falling asleep, and a nightmarish image would float into my consciousness, and I would sit bolt upright) 2. I literally 'forgot' how to breathe, as amazing as that sounds. 3. Nausea. Couldn't eat for about 3 weeks. 4. ENHANCED sexual drive, delayed ejaculation (actually it was impossible). 5. Partner said that I shook, quivered, and breathed in short gasps when I was in bed. 6. Tremors, especially stomach, arms, face and neck. 7. Hallucinatory images whenever I tried to close my eyes. These REALLY scared me after awhile. The images were threatening. and in very vivid colours. 8. A muscle in my chest went into spasm for days at a time.. (VERY painful!) 9. My esophagus went into spasm (also VERY painful) I called the doc TWICE to ask about the side-effects, and was told they were 'normal' and stick with the med and they would go away. I ended up suicidal and was treated as an emergency case in a mental hosp.
 

·
Registered
Joined
·
414 Posts
I took Paxil for only a few days and couldn't tolerate it.... and I do not consider myself overly sensitive to drugs. I am an IBS - C and at the time was having HORRIBLE depression and anxiety and the Paxil gave me D from hell and gave me TERRIBLE headache. I also tried to take Zoloft which gave me anxiety attacks... which I was trying to LESSEN!!!Celexa has been a godsend to me.. no anxiety and no stomach upset... it is an SSRI but works slightly differently than Zoloft, Paxil and Prozac.... don't ask me how, I was just told.. "well, its a newer SSRI".. whatever that means....So if Paxil isn't working for you... there ARE other options and don't let your Dr. tell you that there aren't!!!! There are LOTS of Anti-depressants and not all of them work for everybody!Best of luck!Jill
 

·
Registered
Joined
·
2,243 Posts
I took Paxil for a few weeks and found I could not tolerate the side effects. Mainly, I had a headache, anxiety, and sweating. Maybe you could give something else a try? I would call my Dr.
 

·
Registered
Joined
·
162 Posts
Hey Delusion,I too had a very rough time with Paxil. I was in a study that used Paxil to treat IBS suffers. At 10 mg it did nothing for me. At 20 mg, I began having trouble with nervousness and shakes. I was wired. And i was having all those sexual side-effects you hear about. It was awful, but I pressed on. It still did nothing for my IBS. Then came 40 mg! What a nightmare!!!! I took the 40 mg only once...woke up thinking I was having a heart-attack! I was pale and weak and my heart was pounding. My chest was tight and hurt and I was scared to death. That was when the doc decided to ween me off. Even that was rough. As my dosage decreased, I began having headaches and nausea, and these strange feelings I called "bain shocks". Thanks to Paxil, I have been unwilling to even consider any drug similar in any respect!
 
G

·
Discussion Starter · #15 ·
I took Paxil for about 6 weeks in spring of 99-I had an acute anxiety depression due to stopping smoking and got water D constantly from Mar 1 - May30thlost 20 lbs, in 4 weeks- awful- finally diagnosed with H pylori, but was told that wouldn't cause D-the Paxil stopped my IBS/D immediately, but had almost all of the symptoms described here- the worst was unbelievable night terrors- vivid dreams in color that were horrible and starred all my family and friends-these dreams lasted the whole night and i would wake up feeling exhausted like I had run a marathon- I also felt wired all the time, exactly as u describe- couldn't stop yawning, constantly-inner trembling- had a terrible time coming off of it- I also took 20mgs and then tried 10mgs. to see if it helped with side effects and it didn't so I stopped- very difficult time getting off of it even was only on it for a short while- I tried Celexa and I also didn't like the way it made me feel, just weird and it didn't stop the IBS/D like the paxil did- I will never take another SSRI unless I am absolutely unable to function without them- hate them-it took me weeks to stop feeling like I had some kind of a weird virus doctors will tell people that the withdrawal symptoms are not withdrawal and that "You are still depressed" and suggest trying a different one. Not me, not ever again- donnamaria
 

·
Registered
Joined
·
6,922 Posts
I took Paxil for about a year and loved it. I really didn't have side effects, or if I did they were only in the beginning until I adjusted. Typically with antidepressants there is an adjustment period. I guess I'm just a lucky person with meds!JeanG
 
G

·
Discussion Starter · #17 ·
I have noticed now that my side effects/symptoms have decreased quite a bit after going back down to 10mg. I want off completely, so I am breaking the pills down smaller and smaller to wean myself off before I have any more problems. This stuff just scares me. I want to be med free...
 

·
Registered
Joined
·
540 Posts
The symptoms you describe are common side-effects of SSRI's. Many people (including me) have found St Johns Wort helpful for depression and anxiety. It's a herb that is popular in Europe. You would want to wait a few days after stopping the Paxil before starting it though. If you are feeling really anxious tell your Dr and maybe they could give you a prescription for an anti-anxiety drug for short term use. You might also want to ask about a different type of anti-depressant - there are other classes that may be better for you than an SSRI.[This message has been edited by babydoc_au (edited 12-12-2000).]
 
1 - 18 of 18 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top